Ditropan and Constipation
It is possible to develop certain side effects while taking Ditropan. Constipation appears to be fairly common, occurring in up to 12.6 percent of people taking the drug during clinical trials. If you are using Ditropan and constipation becomes a problem, you can try making some dietary and lifestyle changes. Make sure to report severe constipation to your healthcare provider.
Ditropan® (oxybutynin chloride) is a prescription medication used to treat bladder problems. It belongs to a group of medications known as anticholinergics. As with other anticholinergic medications, Ditropan often causes constipation.
In clinical studies, up to 12.6 percent of people taking Ditropan reported having a problem with constipation. However, because these studies did not compare Ditropan to a placebo (a "sugar pill" with no active ingredient), it is impossible to know exactly how much the risk of constipation was increased, since some of the people would have developed constipation even if they had not taken the drug.
If you develop constipation while on Ditropan, talk to your healthcare provider. You can also try making a few dietary and lifestyle changes. Increasing fiber in your diet or adding bran to your food may be helpful. Drinking plenty of fluids and getting regular exercise can also contribute to constipation relief. It is important to understand that severe constipation can be quite serious; do not hesitate to talk with your healthcare provider if you are experiencing constipation due to Ditropan.
(Click Constipation Treatment for more recommendations on treating constipation.)